Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 62, NWS Tallahassee, FL

May 13, 2000Early County, Miller County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at May 13, 2000, 8:19 PM EDT for Early County, Miller County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 13, 2000, 8:19 PM EDT (00:19 UTC)
Expired
May 13, 2000, 8:45 PM EDT
In force
26 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Early County, GA, Miller County, GA

The radar

The Ft Rucker radar (KEOX), 66 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2000-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2000-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2603 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WUUS52 KTAE 140019
SVRTLH
GAC099-201-140045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
819 PM EDT SAT MAY 13 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EARLY COUNTY IN GEORGIA
  MILLER COUNTY IN GEORGIA

* UNTIL 845 PM EDT

* AT 819 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL OVER MAYHAW...OR ABOUT 10 MILES
  NORTH OF DONALSONVILLE...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAYHAW BY 820 PM EDT
  COREA BY 825 PM EDT
  OLD DAMASCUS...JETERVILLE BY 830 PM EDT
  DAMASCUS...MACEDONIA BY 835 PM EDT

THE MAIN THREAT FROM THIS STORM IS LARGE HAIL.


LAT...LON 3121 8492 3113 8492 3123 8459 3134 8475

FOURNIER
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 1:30 PM EDT, 6 hours 49 minutes earlier.

Area forecast discussion, May 13, 1:30 PM EDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
130 PM EDT SAT MAY 13 2000

MODELS/ZFP: SHORT RANGE MODELS IN FAIRLY GOOD AGREEMENT WITH AROUND
A 06 UTC FRONTAL PASSAGE EXPECTED FOR THE FCST AREA. THIS FRONT HAS
BEEN PROGRESSIVELY WEAKENING AS IT APPROACHES THE PROTECTING SFC
HIGH PRESSURE RIDGE WHICH EXTENDS FROM OFF OF THE EAST COAST OF
FLORIDA INTO THE EASTERN GULF OF MEXICO. WHERE THE MODELS DIFFER IS
IN THE MOISTURE FIELDS...WITH THE NGM AND AVN TRYING TO SQUEEZE OUT
SOME PRECIP OVER THE AREA OVERNIGHT...AND THE ETA SHOWING A
VIRTUALLY DRY COLD FRONTAL PASSAGE. HOWEVER...THE ETA FCST SOUNDING
FOR TLH SHOWS A SIGNIFICANT INCREASE IN MOISTURE TONIGHT WITH PWS
APPROACHING 1.5 INCHES ALONG WITH SOME MID-LEVEL COOLING. THE
MISSING INGREDIENTS APPEAR TO BE LOW LEVEL FORCING AND UPPER LEVEL
SUPPORT...BUT WITH THE INCREASE IN LOW LEVEL MOISTURE AND
INSTABILITY...FEEL MORE THAN JUSTIFIED TO INCORPORATE SLIGHT CHANCE
POPS ACROSS THE BOARD FOR TONIGHT. AFTER THE FRONT PASSES
THROUGH...MUCH DRIER AIR BUT CONTINUED QUITE WARM TEMPERATURES WILL
PREVAIL.

MARINE: WINDS SHOULD PICK UP OUT OF THE WEST TONIGHT BEFORE SHIFTING
TO THE NORTH TOMORROW MORNING. AT THIS TIME...DONT SEE THE STRENGTH
IN THE CURRENT WIND FIELD OR SFC PRESSURE GRADIENT TO REQUIRE ANY
FIRST PERIOD HIGHLIGHTS...BUT CONDITIONS WILL LIKELY APPROACH SCEC
CRITERIA TOMORROW NIGHT.

FIRE WX: WITH CONTINUED QUITE WARM TEMPS AND MUCH DRIER WEATHER
EXPECTED FOR SUNDAY...CONDITIONS WILL WARRANT A FIRE WEATHER WATCH
FOR ALL FL ZONES...AS OFFSHORE NORTHERLY FLOW SHOULD BE STRONG
ENOUGH TO SUPPRESS THE SEA BREEZE FOR MUCH OF THE DAY.

EXTENDED: A STRONG UPPER RIDGE SHOULD BUILD IN FROM EARLY TO MID
WEEK NEXT WEEK...CONTINUING THE GENERAL HOT AND DRY PATTERN OVER THE
REGION.

PRELIM NUMBERS
TLH  065/090 056/090 2000
PFN  070/088 063/083 2000
DHN  065/088 058/086 2000
ABY  066/087 057/088 2000
VLD  067/090 057/089 2000

.TLH...
AL...NONE.
GA...NONE.
FL...FIRE WX WATCH ALL ZONES SUNDAY AFTN.

GOULD

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.